products-page-bottom-left-box

Agary Paracetamol

Agary Pharmaceutical Limited
Plot C39A, Amuwo Odofin Commercial Scheme, Along Alakoso Avenue, Amuwo Odofin, Lagos.
Email: agarypharm@gmail.com
Tel: 0809-275-6424, 0809-275-6425, 0808-745-4848.
Website: http://agarypharm.com/

Brand Name

Agary Paracetamol

Manufacturer

Agary Pharmaceutical Limited
Plot C39A Amuwo Odofin Comm. Scheme, Along Alakoso Avenue, Amuwo Odofin, Lagos.

Therapeutic Class

Analgesics, Non-opioids

Dosage Form, Composition & NAFDAC Registration Number (NRN)

Tablet (NRN: A4-3549): Paracetamol 500 mg; white scored tablet. marked “AGARY” and “P/500”

Pack size: 8 x 12’s (in blisters); 1000’s in Jars

Agary paracetamol group

Pharmacology

Agary Paracetamol (called acetaminophen in the USA) is a derivative of p-aminophenol, which corresponds to the active principal metabolite phenacetin. Its mechanism of action is not clearly established. It has analgesic and antipyretic properties comparable to those of aspirin or other NSAIDs. Its peripheral anti-inflammatory activity is usually limited by several factors, one of which is the high level of peroxides present in inflammatory lesions. However, in some circumstances, even peripheral anti-inflammatory activity comparable to NSAIDs can be observed.

The Cyclooxygenase (COX) family of enzymes is responsible for the metabolism of arachidonic acid to prostaglandin H, which is converted to numerous pro-inflammatory compounds. Classical anti-inflammatory agents such as NSAIDs block this step. Only when appropriately oxidized is the COX enzyme highly active.

Paracetamol reduces the oxidized form of the COX enzyme, preventing it from forming pro-inflammatory compounds. This leads to a reduced amount of prostaglandin in the CNS, thus lowering the hypothalamic set-point in the thermoregulatory center.

It is readily absorbed from the Gastrointestinal tract with peak plasma concentrations occurring about 10-60 minutes after oral administration. It is distributed into most tissues. Plasma protein binding is negligible at usual therapeutic doses but increases with increasing dose. The elimination half-life varies from about 1 to 3 hours.

It is metabolised extensively in the liver and excreted in the urine mainly as inactive glucuronide and sulphate conjugates. Less than 5% is excreted unchanged. The metabolite of paracetamol includes a minor hydroxylated intermediate which has hepatotoxic activity. The intermediate metabolite is detoxified by conjugation with glutathione, however, it can accumulate following paracetamol overdosage and if left untreated can cause irreversible liver damage.

Indications

Indicated for the fast relief from pains, feverish conditions, teething pains, cold symptoms, headache, earache, muscular and general body aches.

Contra-indications

Hypersensitivity to Paracetamol and/or other constituents.

Patients with severe hepatic dysfunction . 

Precautions/Warnings

Do not exceed the stated dose. If symptoms persist after 3 days, consult your Doctor.

Keep all medicines out of the reach of children.

Interactions

  • Anticoagulant drugs (warfarin) – Dosage may require reduction if paracetamol and anticoagulants are taken for prolonged period of time.
  • Paracetamol absorption is increased by substances that increase gastric emptying e.g. metoclopramide
  • Paracetamol absorption is decreased by substances that decrease gastric emptying e.g. propantheline, anti-depressants with anticholinergic properties, and narcotic analgesics
  • Paracetamol may increase chloramphenicol concentrations
  • The risk of paracetamol toxicity may be increased in patients receiving other potentially hepatotoxic drugs or drugs that induce liver microsomal enzymes such as alcohol and anti-convulsant agents
  • Paracetamol excretion may be affected and plasma concentrations altered when given with probenecid
  • Colestyramine reduces the absorption of paracetamol if given within 1 hour of paracetamol intake.

Adverse Effects

Adverse effects of paracetamol are rare but hypersensitivity including skin rash may occur. There have been reports of blood dyscrasias including thrombocytopenia and agranulocytosis, but these were not necessarily causally related to paracetamol.

Cases of acute pancreatitis have been reported. Paracetamol has been widely used and reports of adverse reactions are rare, and are generally associated with overdosage.

Allergic reactions occur occasionally.

Chronic hepatic necrosis has been reported in a patient who took daily therapeutic doses of paracetamol for about a year and liver damage has been reported after daily ingestion of excessive amounts for shorter periods. A review of a group of patients with chronic active hepatitis failed to reveal differences in the abnormalities of liver function in those who were long-term users of paracetamol nor was the control of the disease improved after paracetamol withdrawal.

Nephrotoxic effects are uncommon and have not been reported in association with therapeutic doses, except after prolonged administration.

Dosage & Administration

Children 6 years – 12 years: ½ - 1 tablet   3 - 4 times daily. Maximum of 4 tablets daily.

Adults & Children over 12 years: 1 – 2 tablets 3 - 4 times daily. Maximum of 8 tablets daily.

Do not exceed the stated dose. If symptoms persist after 3 days, consult your doctor.

Storage/Handling Recommendations

Store below 30oC away from light and moisture in a cool dry place.

Keep all medicines out of the reach of children.

Review Date

2017-08-22 06:05:52